ASCENSION ORTHOPEDICS, INC. MACHINED, HUMERAL HEAD/GLENOSPHERE IMPACTOR; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Back to Search Results |
| Catalog Number |
IMP-0990-835M |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/10/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during a total shoulder arthroplasty procedure, while impacting the glenosphere one (1) machined, humeral head/glenosphere impactor broke.No plastic pieces were in the patient.The procedure was resumed, without any delay, using a s+n back-up device.Patient was not harmed as a consequence of this problem.
Additional Manufacturer Narrative
H3, h6: this event was investigated by the quality department, and it was found that a gap was present between the back plane of the radel tip where it interfaces to the metal shaft connection point.The root cause of this event was identified as a design transfer that missed the identification of a critical to quality feature.Drawing was updated to correct the absence of critical to quality feature.A review of complaint history based on the historical data revealed similar events for the listed batch.Each similar event was investigated together and reached the same conclusion.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.At this time, we have evidence to conclude that the product failed to meet specifications at the time of manufacture.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.